MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-VSD-MUSC-010
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The article, ¿a challenging interventional procedure: transcatheter closure of tubular patent ductus arteriosus in patients with pulmonary hypertension¿, was reviewed.The article presents a case study of an 9-month-old, 7.5kg patient with the following patent ductus arteriosus (pda) measurements: minimal ductus diameter = 9.2mm, ampulla diameter = 13.4mm, ductal length = 9.8mm.It was reported on an unknown date, a 10mm amplatzer muscular ventricular septal duct was chosen for implant to occlude a pda.After implant, it was noticed the patient had a left pulmonary artery (lpa) stenosis that was resistant to balloon dilation.A decision was made to implant a stent in the lpa to treat stenosis.[the primary and corresponding author is ilker kemal yucel, department of pediatric cardiology, university of health sciences dr.Siyami ersek thoracic and cardiovascular surgery training and research hospital, istanbul, turkey, ilkerkemalyucel@yahoo.Com].Periprocedural complications included surgical intervention, pulmonary occlusion, improper use.
 
Additional Manufacturer Narrative
As reported in a research article, a muscular ventricular septal occluder was implanted off-label in a patent ductus arteriosus and afterwards it was noted the patient had left pulmonary artery stenosis which was treated with a stent.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17541366
Report Number2135147-2023-03531
Device Sequence Number6370140
Product Code MLV
UDI-Device Identifier00811806011813
UDI-Public00811806011813
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-VSD-MUSC-010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2023
Initial Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 MO
Patient SexUnknown